Hodges-Lehmann scale estimator for Cauchy distribution

Kravchuk, O.Y. and Pollett, P.K. (2012) Hodges-Lehmann scale estimator for Cauchy distribution. Communications in Statistics-Theory and Methods, 41 20: 3621-3632. doi:10.1080/03610926.2011.563016


Author Kravchuk, O.Y.
Pollett, P.K.
Title Hodges-Lehmann scale estimator for Cauchy distribution
Journal name Communications in Statistics-Theory and Methods   Check publisher's open access policy
ISSN 0361-0926
1532-415X
Publication date 2012
Year available 2012
Sub-type Article (original research)
DOI 10.1080/03610926.2011.563016
Open Access Status
Volume 41
Issue 20
Start page 3621
End page 3632
Total pages 2
Place of publication Philadelphia, PA, United States
Publisher Taylor & Francis
Language eng
Abstract We draw here on the relation between the Cauchy and hyperbolic secant distributions to prove that the MLE of the scale parameter of the Cauchy distribution is log-normally distributed and to study the properties of a Hodges-Lehmann type estimator for the scale parameter. This scale estimator is slightly biased but performs well even on small samples regardless of the location parameter. The asymptotic efficiency of the estimator is 98%.
Keyword Hodges-Lehamnn estimator,
Hyperbolic secant distribution
Scale estimation
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ
Additional Notes Published online 14 August 2012

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Non HERDC
School of Agriculture and Food Sciences
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in Thomson Reuters Web of Science Article
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Sat, 26 Oct 2013, 15:52:59 EST by Professor Philip Pollett on behalf of School of Agriculture and Food Sciences